Psychiatry Investig Search

CLOSE


Psychiatry Investigation 2007;4(1):38-40.
Increased Low-Density Lipoprotein Cholesterol Levels after 6 Months of Citalopram Treatment in Patients with Panic Disorder
Hyun-Wook Cho, MD; and Bum-Hee Yu, MD, PhD
Department of Psychiatry, Samsung Medical Center, Sungkyunkwan University School of Medicine, Seoul, Korea
Abstract
<p class="MsoPlainText" style="word-spacing: 1; line-height: 150%; margin-top: 0; margin-bottom: 0" align="left">
<font size="2" face="HY중고딕">Objective</font>

<font face="HY중고딕" size="2">
:

Panic disorder is associated with an increased cardiovascular risk. Furthermore, several studies reported increased cholesterol levels after treatment with selective serotonin reuptake inhibitors (SSRIs). 





Methods

We examined the serum cholesterol levels in 21 panic disorder patients before and after 24 weeks of treatment with citalopram.





Results

The levels of serum low-density lipoprotein cholesterol (LDL-C) were significantly increased after the treatment, whereas there were no significant changes in the levels of serum total cholesterol, triglyceride and high-density lipoprotein cholesterol (HDL-C). Significant weight changes were observed as well. 





Conclusions

Citalopram should be used with caution when panic patients have high risk of cardiovascular disorders.


</span></font>
Key words   Citalopram;Cholesterol;Panic disorder.


ABOUT
AUTHOR INFORMATION
ARTICLE CATEGORY

Browse all articles >

BROWSE ARTICLES
Editorial Office
#522, 27, Seochojungang-ro 24-gil, Seocho-gu, Seoul 06601, Korea
Tel: +82-2-537-6171    Fax: +82-2-537-6174    E-mail: knpa1945@hanmail.net                

Copyright © 2021 by Korean Neuropsychiatric Association.

Developed in M2PI

Close layer
prev next